Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 103, NWS Atlanta, GA

November 12, 2018Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Nov 12, 2018, 1:32 PM EST for Gwinnett County, Georgia. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Nov 12, 2018, 1:32 PM EST (18:32 UTC)
Expired
Nov 13, 2018, 1:32 PM EST
In force
24 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pew Creek at Patterson Road near Lawrenceville (LAWG1). The gauge peaked at 11.59 ft at Nov 12, 2018, 2:00 PM EST.

actionminormoderate51011/1211/1311/14
Action stage
9 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02205522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

563 
WGUS42 KFFC 121832
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
132 PM EST Mon Nov 12 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Pew Creek near Lawrenceville  affecting Gwinnett County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC135-130832-
/O.NEW.KFFC.FL.W.0103.181112T1832Z-000000T0000Z/
/LAWG1.1.ER.181112T1813Z.181112T1815Z.000000T0000Z.UU/
132 PM EST Mon Nov 12 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Pew Creek near Lawrenceville .
* Until further notice.
* At 1PM Monday the stage was 10.7 feet...and rising.
* Flood stage is 11 feet.
* At 11 feet...Minor flooding of the natural flood plain begins. 
  The parking lot of the Saratoga Swim and Tennis Club downstream 
  from the river gauge begins to flood. 

&&

LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
      3389 8408 3392 8409             

$$
1 follow-up statement
473 
WGUS82 KFFC 130358
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1058 PM EST Mon Nov 12 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Noonday Creek near Big Shanty/Kennesaw affecting Cobb County

  Pew Creek near Lawrenceville  affecting Gwinnett County

 
GAC067-130428-
/O.CAN.KFFC.FL.W.0111.000000T0000Z-181113T0358Z/
/NBSG1.1.ER.181112T2111Z.181112T2115Z.181112T2220Z.UU/
1058 PM EST Mon Nov 12 2018

The Flood Warning is cancelled for
  The Noonday Creek near Big Shanty/Kennesaw.
* This takes effect immediately.
* At 10 PM Monday the stage was 9 feet...and falling.
* Flood stage is 11 feet.
* The creek will continue to fall.


&&

LAT...LON 3405 8459 3403 8450 3397 8454 3400 8463


$$

GAC135-130428-
/O.CAN.KFFC.FL.W.0103.000000T0000Z-181113T0358Z/
/LAWG1.1.ER.181112T1813Z.181112T1915Z.181112T1951Z.UU/
1058 PM EST Mon Nov 12 2018

The Flood Warning is cancelled for
  The Pew Creek near Lawrenceville .
* This takes effect immediately.
* At 10 PM Monday the stage was 8.4 feet...and falling.
* Flood stage is 11 feet.
* The creek will continue to fall.


&&

LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
      3389 8408 3392 8409             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 12, 12:55 PM EST, 37 minutes earlier.

Area forecast discussion, Nov 12, 12:55 PM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1255 PM EST Mon Nov 12 2018

.PREV DISCUSSION... /Issued 1118 AM EST Mon Nov 12 2018/

UPDATE...
Only minor tweaks made based upon latest temperature and radar
trends. Rain will continue through this evening with lowering
ceilings this afternoon. updated forecasts issued shortly.

PREV DISCUSSION... /Issued 354 AM EST Mon Nov 12 2018/

SHORT TERM /Today through Tuesday/...

Short term period will be wet throughout as a weak surface low
over the northern Gulf spreads moisture northward over our
forecast area. Precipitation is moving into the area from west-
central Alabama and will spread from southwest to northeast
through the area during morning Monday. PoPs will progressively
increase before becoming categorical across the majority of the
area by Monday afternoon. Cloud coverage has similarly increased
and overcast skies are in place across north and central Georgia.
These overcast ceilings will continue to lower throughout Monday
morning. This low pressure will move across our area late Monday
into Tuesday morning and as such the highest PoPs are expected at
this time. After the low moves off to the northeast, our region
will remain in deep southwesterly flow ahead of an upper-level
open wave dropping southeastward towards the ArkLaTex region.

Wedging has set up across northern Georgia ahead of the approaching
wave and is expected stay entrenched across the area at least
through Monday evening. Combined with warm advection and increasing
cloud coverage, low temperatures Monday morning will be a bit warmer
than the previous couple of days, with readings in the upper 30s and
40s. The wedge will also limit high temperatures Monday to the 40s
to mid 50s across North and Central GA. Because of the limited
temperatures due to the influence of the wedge, minimal instability
is expected so continuing with mainly showers Monday and Monday
night. Isolated thunderstorms are possible across the far southern
portions of the area, where temperatures are the highest, but the
probability of thunder is low nonetheless.

King

LONG TERM /Tuesday Night through Sunday/...

Long term period begins with some discrepancies already in place
among the long term guidance. What at one time seemed like a
relative break in the rainfall now has the GFS having nothing of
it. 00Z run features low pressure and inverted trough off the
Florida east coast like the ECMWF, but the GFS indicates higher
moisture content in place resulting in more widespread rainfall
and further north into the forecast area. Thinking for now, will
indicate a break, at least through 12Z Wed with just chance pops
across the area.

Even if this break comes to fruition, it will be a temporary one
as the ECMWF quickly transitions to a wetter scenario like the GFS
with a saturated column from 1000mb to 500mb. Will begin to see an
increasingly diffluent pattern aloft through Wed afternoon with
the arrival of closed upper low over the lower Mississippi River
Valley. This along with the aforementioned moisture should be more
than enough to bring widespread rain back to the region.

This activity should remain entrenched over the area through Wed
night as upper low shifts east over the Tennessee Valley. Will
eventually see some drier mid level air move in from the SW
effectively ending rain chances from west to east on Thu. Max
QPF potential during this time period looks to be Wed night with
values in excess of an inch added to previous totals. Will likely
see some long term river flooding issue by this point over Central
GA and flood watch likely needed for this time period but not
until later today or on Tue.

Deese

HYDROLOGY...

Latest storm totals indicate potential now for 3 to 4 inches with
isolated higher amounts. But this is over a 3 and a half day
period and the heaviest of this activity may actually be Wed
night. Because of this, Flood Watch remains likely but not really
needed until later today once we get an idea how rainfall rates
are with this first wave.

&&

.AVIATION...
18Z Update...
IFR conditions at the TAF sites will deteriorate to LIFR between
20-23Z and remain down until 14-16Z tomorrow with a modest
improvement to MVFR. East winds will continue at 10-15kts with
gusts to 20kts possible through 21Z, then diminishing to 5-10kts
after 00Z. Winds will shift out of the NW tomorrow between 12-15Z
at 5-10kts. Visibilities will remain 1-4SM with RA and periods of
RA+ throughout the period as well as patchy fog.

//ATL Confidence...18Z Update...
Medium confidence on all elements

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          47  45  55  42 / 100 100  90  40
Atlanta         49  47  52  43 / 100 100  90  40
Blairsville     47  43  50  37 / 100 100  70  30
Cartersville    48  45  50  39 / 100 100  80  30
Columbus        58  55  60  45 / 100 100  90  40
Gainesville     46  44  53  41 / 100 100  80  40
Macon           57  54  61  47 / 100 100  90  50
Rome            48  45  49  38 / 100 100  70  20
Peachtree City  51  48  54  42 / 100 100  90  40
Vidalia         64  61  72  52 /  90  80  70  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....Deese
AVIATION...Atwell
Hazardous weather outlook, Nov 12, 5:26 AM EST, 8 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
526 AM EST Mon Nov 12 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
526 AM EST Mon Nov 12 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Increasing rainfall rates expected today will result in 1 to 2
inch totals through tonight. These areas should be able to handle
this level rainfall with minimal flood concerns and no flood watch
will be issued at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

An extended period of rain is expected through early Thursday.
The rain could be heavy at times with isolated thunderstorms for
portions of central Georgia. As the rain occurs, an increased
threat for river and stream flooding is expected by the middle of
the week. Localized flash flooding is possible as well, especially
across the higher terrain of north Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 1:08 PM ESTRiver Flood WarningFFCForsyth, Fulton4 days
Nov 12, 1:37 PM ESTRiver Flood WarningFFCFulton, Gwinnett9 hr
Nov 12, 1:42 PM ESTRiver Flood WarningFFCCobb24 hr
Nov 12, 2:27 PM ESTFlood WatchFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 38 more12 hr
Nov 12, 3:09 PM ESTRiver Flood WarningFFCForsyth24 hr
Nov 12, 3:37 PM ESTRiver Flood WarningFFCGwinnett9 hr
Nov 12, 3:50 PM ESTRiver Flood WarningFFCCherokee, Cobb24 hr
Nov 12, 4:00 PM ESTRiver Flood WarningFFCPolk24 hr
Nov 12, 4:05 PM ESTRiver Flood WarningFFCCobb24 hr
Nov 12, 4:39 PM ESTFlash Flood WarningFFCBartow, Carroll, Cherokee, Cobb, Floyd, Fulton and 4 more6 hr
Nov 12, 4:56 PM ESTRiver Flood WarningFFCCobb24 hr
Nov 12, 5:10 PM ESTFlash Flood WarningFFCDawson, Forsyth, Gilmer, Lumpkin6 hr
Nov 12, 5:18 PM ESTRiver Flood WarningFFCCobb, Fulton13 hr
Nov 12, 6:02 PM ESTRiver Flood WarningFFCCobb, Fulton9 hr
Nov 12, 6:21 PM ESTRiver Flood WarningFFCDawson, Forsyth15 hr
Nov 12, 6:31 PM ESTRiver Flood WarningFFCCherokee15 hr
Nov 12, 6:38 PM ESTRiver Flood WarningFFCCobb24 hr
Nov 12, 6:52 PM ESTRiver Flood WarningFFCFulton24 hr
Nov 12, 6:59 PM ESTRiver Flood WarningFFCGwinnett, Walton24 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.